re the news about chemo drug being affected by some bacteria

Hi Ladies, Well todays news regarding the drama re chemotherapy drugs being contaminated in some Irish hospitals is scary. I attend one of the hopitals mentioned and had treatment on October 1st without any extra side effects so I imagine I have nothing to worry about. No one will name the particular drug or if it was the actually stuff they use to dilute it to the necessary strength. Then again, we dont know if it is just infusions or tablet form. I trust my hospital to contact me if my drug is affected. So unless you are contacted, I expect us ladies are okay. If in doubt, do contact your oncology unit. Hope everyone has a nice weekend, the weather is getting that bit cooler and we will be dragging out the winter woollies.

4 Replies

oldestnewest
  • Hi Suzuki, when I heard the news my heart jumped and I am not even on chemo at the moment so I can imagine how people who are on chemo must feel. Like you I was waiting for them to name the drug or drugs affected ,but for some reason they are keeping that quite. Yes the weather is getting much colder. I was a person who never felt the cold , but since getting cancer I am cold 24 hours a day whatever the weather. hope you enjoy your weekend, and if there are any ladies out there affected by this chemo scare I hope everything turns out well for you . Bye for now. Kittie.

  • HI Kittie, that is the annoying thing, they wont come out and say what drug or is it whatever they add to the drug is the problem. Now it seems it has happened before three times. It is disgraceful and I really hope people didnt have side effects. We have enough to contend with as it is. I went for a nice walk today around a lake we have in Cork City. Unfortunately, the lake was full of algae due to the dry weather. However it was nice to kick the leaves as I walked, maybe childish but we need to let the child out now and again if you know what I mean. Have a nice weekend you too

  • Hi you Suzuki,like you I was waiting for the name of the drug also.I suppose they don't want to start a stampede in case most of us are on it but it's only a particular batch that was affected.Ive trawled the net to see if I could find out anything more but to no avail.All it says is its a patient specific chemo drug.Like you I was worried when I saw the name of one of the hospitals involved but,I'm sure we would have been contacted by now if it was any drug we are on.Yes the thought that drugs had to be recalled on 3 separate occasions is worrying.

    Bit of a change in the weather today,was hoping to go to the beach for a small walk and have a nice cup of hot chocolate in the cafe,haven't decided yet but I'd better decide soon as the nearest beach is an hour and a half away.

  • Hi Annie, yes it is a concern and more so because there doesnt seem to be any transparency. I hadnt any extra side effects this time but in the past,yes my tummy has played up. So we really dont know how long this is going on. They said two hospitals, then that increased to 13. I wonder will that number go up again. I never got a reply to my letter and probably wont but was told that these things fall on deaf ears. However this might shake someone up, of course they wont come clean because we could all make an issue of it. I am in next Thurs for scan and Avastin. If scan is done first, I will stop for a cuppa in canteen on way back. If you went to the beach, I hope you had a nice day. I agree the weather was cool but that is what we can expect from now on. I went to town with my hubby to get the Waterford papers. I had a walk around was going to buy new warmer Sketchers then changed my mind. I have enough shoes. I am doing the Mindfulness Course on Mondays run by a Counsellor from Arc and I do find it good to be honest. I hope you arent feeling too bad and that the treatment is going well, it seems ages since Malaga but the break was good.

You may also like...